Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Tapering down on methadone

Just bought vitamins for methadone tapering... thanks to Gnarly's advice... bought the calc/mag/zinc vitamins and will take a few days before i try going from 35 to 30mg again. My clinic refuses to go under 5mg for a dose. I called/texted the owner about it and why they didn't offer it.... no response yet. My counselor auggested subs at this low dose point.... but this would mean me starting with a new dr.... yuk. Wonder if it would be worth it? Dont know anything about "subs?"
12 Responses
495284 tn?1333894042
COMMUNITY LEADER
I would wait for someone who has some experience with this before you make a decision.  Hopefully gnarly will be on soon.
Avatar universal
Hi David....well im glad you got the vitamins ....it takes a few days for them to start to work but they helped me a lot...keep in mind most clinex are only in it for the money and if they can scare you with withdrawal symptoms dropping 5mg at a time many will just stay on it...as for going to subs a few of our members have tryed  this  the problem with subs is you never know how your going to come off it....many jump and find it little or no problem ...others literally take it down to crumbs and go threw hell getting off it....sub is only second to methadone as far as hard withdrawals go...we will support what ever you decide....just know all the hell you go threw getting off it will be worth it....OOO by the way if you could stick to one post and just keep adding to it ...it will make it a lot ezer for us to keep answering  you  right now you have 3 posts going and I have answered all 3 but it is hard to keep track of....keep posting for support where here for you
>>>>>>>>>>>>>>>>>>Gnarly<<<<<<<<<<<<<<<<<
2 Comments
This site is difficult to navagate, so i will try to stay on this thread. Thank u!
lol I can't figure it out either....sooo glad I am not the only one.
495284 tn?1333894042
COMMUNITY LEADER
Honestly i would just continue dropping down on the methadone.  Either way you have to slay the dragon.
1 Comments
Thank you!!
4522800 tn?1470325834
I jumped when I got down to 30mg with 2 other meds. You can just get off now and go through some w/ds or go down a bit more but very slowly. Stay with the drug you are tapering off of right now. Subs will have there own set of issues if you take them two long. They use Subs or Dones to help with Addiction and Withdraws.  Both are very synthetic and have a longer life, so they take time to detox out of the system. Your Brain & Body Chemistry needs time to balance back as you go down and when you are completely off. The Amino-Acids are great for this 2. I took the Mag, Cal and D-3 at night to help sleep..However, you will still have some anxiety, sleep issues and so fourth. This will pass in TIME. Make sure you drink TONS of water. Try adding some lemon and maybe just a dash of sea-salt. This will help keep you hydrated. Go get some cheap powder called Airborne Immune system support. Eat healthy and try to stay away from 2 much sugar & caffeine. POSITIVE at all times and keep the MIND re-directed as much as possible. We have to groove a New Behavior in our Brain!!! PUSH-PUSH and PUSH...YOU will get to the other side. The WORK starts when we have to work on staying clean!! Keep the Support system going at all times. Good luck and God be with...
Vickie
1 Comments
Ughhh!!!!! Thank uuu
Avatar universal
And gnarly, u really are helpful. Thank u
Avatar universal
It seemed like i was getting more responses when i started a new thread...
Avatar universal
Stuck at 35mg til i hear if they will agree to lowering me 2.5 at a time yet. I text-messages the owner of clinic and he replied it was up to the medical director... so i let them know I had contacted him with that question...
The vitamins are really upsetting my stomach, too..
1 Comments
If is best to take the vitamins with food.
If  that doesn't help cut back on the vitamins a bit. Which ones are you taking?
Avatar universal
Calc/mag/zinc
1 Comments
Definitely take them with food. Also stay well hydrated. Drinking protein shakes is very beneficial. If the vitamins are still upsetting your stomach cut back some. I hope you get a favorable response from the clinic about your reduction.
Avatar universal
Thank you so much. Im so disallusioned about it all
Avatar universal
Disillusioned
1 Comments
Theres nothing to be disillusioned over, there is always light at the end of the tunnel, you can get off of this. I use to think the same thing , use to think i would be stuck on it for years and i was. i was a prisoner of my own fear, it wasnt till i came to terms with it all, confided in everyone and mostly myself that i could break this cycle , to change, become a better version of myself. The vitamins are to help you, they wont cure the sickness, if your getting sick on the decreases take it slower. listen to what your body is saying. i think im about 250 days and i still take a daily vitamin, i have stopped the calcuim and mag only due to the fact i take workout supplements now and they have all that in them. I know this can seem like a long hard road , but if you just take it one day , one week at a time you will achieve your goal. I have faith in you.
Avatar universal
Thank you.
Avatar universal
Soulscape thank you so much
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.